MAUDE Adverse Event Report: ZIMMER BIOMET, INC. NEXGEN CRUCIATE RETAINING PROLONG ARTICULAR SURFACE SIZE GREEN/C-H 12MM; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. NEXGEN CRUCIATE RETAINING PROLONG ARTICULAR SURFACE SIZE GREEN/C-H 12MM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Unstable (1667); Naturally Worn (2988)
Health Effect - Clinical Code Pain (1994)
Date of Event 02/23/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent a knee arthroplasty revision of the articular surface to address pain and instability secondary to polyethylene wear approximately six (6) years post-operatively.During the procedure, the femoral and tibial tray components were found to be stable and remained implanted.Attempts have been made; however, no additional information is available.
 
Additional Manufacturer Narrative
(b)(4).D10 - concomitant devices - nexgen tibial tray size 5 catalog #: 00595404701 lot #: 63228360, nexgen femoral component catalog #: 6559521505 lot #: 61654422.G2 - report source - foreign: event occurred in australia.The complainant has indicated that the product will not be returned to zimmer biomet for investigation due to hospital policy.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.H3 other text : investigation incomplete.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The reported event was able to be confirmed by review of the provided medical records and provided photos of explanted device.Visual examination of the provided photos identified the device is fractured and worn; as no product was returned, visual and dimensional evaluations could not be performed.Provided radiographs were reviewed by a healthcare professional and identified medial compartment narrowing; no acute fracture and no radiolucency identified.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional information to report.

Brand Name
NEXGEN CRUCIATE RETAINING PROLONG ARTICULAR SURFACE SIZE GREEN/C-H 12MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18940841
Report Number0001822565-2024-00931
Device Sequence Number15580895
Product Code JWH
UDI-Device Identifier00889024208025
UDI-Public(01)00889024208025(17)210131(10)63264558
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K013991
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model NumberN/A
Device Catalogue Number00595204012
Device Lot Number63264558
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2024
Supplement Date Received by Manufacturer06/18/2024
Initial Report FDA Received Date03/20/2024
Supplement Report FDA Received Date06/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age70 YR
Patient SexMale
Patient Weight91 KG